MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 2-0 D/A V-5 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 36IN 2-0 D/A V-5 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number SX54H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Summary: an opened sample of product was received for evaluation.The product code is double armed.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The barrel hole was examined and remnant suture was noted and the suture end is severely cut (damaged), resulting in a clip off defect.The second needle no present defects.According to the sample conditions, the assignable cause of the performance detached needle is a clip off caused by excessive pressure on the suture during swaging of the needle and consequently breaking and due to this condition.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgical procedure on (b)(6) 2019 and the suture was used.During the male skin suturing, pull off suture needle occurred.Another like suture was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/07/2019.Additional information was obtained: after double check, for this same reporting sale rep, it reported several complaints, maybe there is mixing on sample.In ecm, we found in (b)(4) investigation part, the product code should be sx54h.Device evaluation summary: a detached re-parked needle in an opened folder of product code xs54 was received for evaluation.During the visual inspection of the sample, the detached needle was observed re-parked in folder, the swage and attachment area were noted to be as expected and slightly marks by use of a surgical instrument could be observed on the body needle.No remnant of the suture was observed into the barrel hole and the suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.Per the sample condition, it could not be determined what may have caused the reported incident of: ¿it was reported that pull off suture needle during the valve surgery¿.

Brand Name
EB EXC GRN 36IN 2-0 D/A V-5 + PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8796313
Report Number2210968-2019-84354
Device Sequence Number11257214
Product Code GAT
UDI-Device Identifier10705031049253
UDI-Public10705031049253
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSX54H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/07/2019
Patient Sequence Number1